Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Jun 17, 2013, 7:04 PM EDT for Hyde County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 7:04 PM EDT (23:04 UTC)
- Expired
- Jun 17, 2013, 7:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Hyde County, NC
The radar
The Morehead City radar (KMHX), 99 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:15 PM EDT | FUNNEL CLOUD | 3 Ne Hoophole Landing, NC | FUNNEL CLOUD REPORTED BETWEEN NEW LAKE RD AND NC-45 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633
WFUS52 KMHX 172304
TORMHX
NCC095-172345-
/O.NEW.KMHX.TO.W.0008.130617T2304Z-130617T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
704 PM EDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 7 MILES NORTH OF PONZER...OR 17 MILES SOUTHEAST OF
PLYMOUTH...MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
PONZER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO MAKING IT DIFFICULT TO SEE. DO
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3570 7638 3562 7629 3561 7630 3556 7623
3544 7643 3551 7649 3556 7647 3558 7650
3558 7653 3560 7654 3560 7656 3562 7659
3564 7661 3567 7660 3570 7663
TIME...MOT...LOC 2304Z 324DEG 6KT 3567 7653
$$
TL2 follow-up statements
429
WWUS52 KMHX 172319
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
719 PM EDT MON JUN 17 2013
NCC095-172345-
/O.CON.KMHX.TO.W.0008.000000T0000Z-130617T2345Z/
MAINLAND HYDE NC-
719 PM EDT MON JUN 17 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN MAINLAND HYDE COUNTY...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS POSSIBLE TORNADO WAS LOCATED 4 MILES
NORTHWEST OF PONZER...OR 19 MILES SOUTHEAST OF PLYMOUTH...MOVING
SOUTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
LOCATIONS IMPACTED INCLUDE...
PONZER...
HEAVY RAINFALL MAY HIDE THIS TORNADO MAKING IT DIFFICULT TO SEE. DO
NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3556 7633 3548 7646 3551 7649 3552 7648
3556 7647 3558 7650 3560 7655 3564 7659
3567 7660 3570 7662 3570 7661 3570 7649
TIME...MOT...LOC 2317Z 325DEG 6KT 3563 7653
$$
TL340
WWUS52 KMHX 172335
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT MON JUN 17 2013
NCC095-172343-
/O.CAN.KMHX.TO.W.0008.000000T0000Z-130617T2345Z/
MAINLAND HYDE NC-
735 PM EDT MON JUN 17 2013
...THE TORNADO WARNING FOR NORTHWESTERN MAINLAND HYDE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3556 7633 3548 7646 3551 7649 3552 7648
3556 7647 3558 7650 3560 7655 3564 7659
3567 7660 3570 7662 3570 7661 3570 7649
TIME...MOT...LOC 2333Z 325DEG 6KT 3561 7651
$$
TLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:49 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 17, 6:49 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 649 PM EDT MON JUN 17 2013 .SYNOPSIS... SEVERAL AREAS OF LOW PRESSURE WILL MOVE ALONG A STALLED FRONTAL BOUNDARY BISECTING NORTH CAROLINA TUESDAY AND WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD IN FROM THE NORTH THROUGH THE END OF THE WEEK WITH THE FRONTAL BOUNDARY STALLED SOUTH AND EAST OF THE REGION. && .NEAR TERM /TONIGHT/... AS OF 645 PM MONDAY...LATEST SFC ANALYSIS SHOWS HIGH PRESSURE OFFSHORE WITH TROUGHING INTO WESTERN/CENTRAL NC. JUST TWEAKED GRIDS SLIGHTLY FOR EARLY PM UPDATE BASED ON LATEST TRENDS. LATEST RADAR IMAGERY SHOWS LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM THE NORTHERN OUTER BANKS TO KINSTON. AT THIS TIME STILL THINK SVR THREAT REMAINS LOW...WITH THE MAIN THREAT BEING HEAVY RAINFALL. PWAT VALUES AROUND 2" AND STORM MOTION LESS THAN 10KT IS RESULTING IN CELL TRAINING. RADAR ESTIMATES THAT AREAS IN SOUTHERN WASHINGTON/TYRRELL COUNTIES HAVE SEEN 5-6"...SOUTH OF CRESWELL AND NEAR PHELPS LAKE. SCT SHOWERS AND ISO THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT...AS ACTIVITY CONTINUES BACK TO THE SW. WILL CONTINUE HIGH CHANCE/LIKELY POPS EARLY...TAPERING BACK TO CHANCE LATE TONIGHT...GIVEN A MOIST BOUNDARY LAYER AND SOME WEAK MID-LEVEL ENERGY. ANOTHER WARM/MUGGY NIGHT UPCOMING WITH LOWS IN THE LOWER AND MIDDLE 70S. && .SHORT TERM /TUESDAY/... AS OF 310 PM MONDAY...A SERIES OF SURFACE LOWS WILL TRACK FROM WEST TO EAST ALONG A STALLED FRONTAL BOUNDARY THAT WILL BE BISECTING THE STATE ON TUESDAY. DEEP MOISTURE COUPLED WITH SURFACE CONVERGENCE ALONG THE FRONT AND WEAK MID-LEVEL ENERGY WILL MAKE FOR HIGH CHANCE POPS THROUGH THE DAY TUESDAY FOR ALL BUT THE OUTER BANKS. PRECIPITABLE WATER VALUES OF GREATER THAN 2 INCHES WILL LEAD TO A THREAT OF SOME HEAVY RAINFALL WHERE CONVECTION IS ABLE TO SET UP ON TUESDAY. STILL THINK THERE WILL BE SUFFICIENT BREAKS IN THE CLOUD COVER TO ALLOW FOR MAX TEMPERATURES IN THE 83 TO 87 DEGREE RANGE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 300 PM MON...BROAD TROUGHING GRADUALLY AMPLIFIES ACROSS THE GREAT LAKES AND NORTHEAST EARLY NEXT WEEK WITH A SERIES OF SHORTWAVE TROUGHS MOVING THROUGH THE FLOW ALOFT. MODELS ARE COMING INTO BETTER AGREEMENT WITH A BACKDOOR COLD FRONT PUSHING SLOWLY SOUTH ACROSS THE REGION WED AND A STRONGER SHORTWAVE MOVING THROUGH THE FLOW ALOFT WHICH AIDS IN DEVELOPING A WEAK AREA OF LOW PRES ALONG THE FRONT. STRONGER UPPER LEVEL SUPPORT AND SFC CONVERGENCE ALONG THE FRONT WILL MAINTAIN DESCENT PRECIP CHANCES THROUGH MUCH OF WED AND MAINTAIN HIGH CHANCE TO LIKELY POPS. PWATS INCREASE TO AROUND 2 INCHES WHICH COULD BRING PERIODS OF HEAVY RAIN TUES INTO WED AS WELL. THE FRONT WILL STALL SOUTH OF THE REGION THU AND FRI WITH DRIER CONDITIONS EXPECTED BUT COULD SEE ISOLATED TO SCATTERED SHOWERS ACROSS SOUTHERN SECTIONS DEPENDING ON JUST HOW FAR SOUTH THE FRONT STALLS. THE LATEST TWO RUNS OF ECMWF INDICATE AN INVERTED TROUGH OFF THE CAROLINA COAST THURS AND FRI. THE PROXIMITY OF THIS FEATURE WILL DETERMINE THE CHANCES FOR PRECIP AND FOR NOW HAVE HEDGED CLOSER TO THE ECMWF WHICH KEEPS THE TROUGH CLOSE ENOUGH FOR WEAK SHOWERS/THUNDERSTORMS ALTHOUGH THE 12Z GFS NOSES THE SURFACE RIDGE FAR ENOUGH SOUTH TO KEEP THE TROUGH WELL OFF THE COAST. THE BROAD UPPER TOUGH LIFTS OUT FOR THE WEEKEND WITH RIDGING BUILDING IN FROM THE WEST. GREATER DISAGREEMENT BUILDS ON SAT/SUN AS THE 12Z GFS REMAINS DRY ACROSS THE CWA WHILE THE 00Z ECMWF BRING THE COASTAL TROUGH INTO THE AREA WHICH COULD INCREASE SHOWER CHANCES THROUGH THE WEEKEND. TRIED TO PICK A MIDDLE ROAD AND HIGHLIGHT ONLY THE SOUTHERN COASTAL COUNTIES FOR PRECIP CHANCES THIS WEEKEND WITH GREATER POPS DURING THE AFTERNOON WHERE DIURNAL/SEA-BREEZE CONVECTION IS POSSIBLE. TEMPS WILL BE NEAR CLIMO WED WITH HIGHS IN THE MID 80S WITH CLOUDS AND PRECIP EXPECTED. NE-E FLOW ACROSS THE REGION THUR AND FRI WILL KEEP TEMPS A FEW DEGREES BELOW CLIMO...IN THE LOW TO MID 80S. SURFACE RIDGE WILL SHIFT OFF THE MID-ATLANTIC COAST SAT WITH WINDS SHIFTING SE THROUGH THE WEEKEND AND TEMPS GRADUAL WARMING BACK INTO THE MID/UPPER 80S. SHOULD THE INVERTED TROUGH INDICATED BY THE ECMWF COME TO FRUITION...TEMPS COULD BE A FEW DEGREES BELOW CLIMO THIS WEEKEND. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SHORT TERM /THROUGH TUESDAY/... AS OF 645 PM MONDAY...PRED VFR CONDITIONS EXPECTED THROUGH 06Z OUTSIDE OF SCT CONVECTION. SCT SHOWERS AND ISO TSTMS LIKELY TO CONTINUE OVERNIGHT. COULD SEE BRIEF MVFR CIGS LATE TONIGHT INTO EARLY TUE AM WITH MOIST BL AND LIGHT SW FLOW...THOUGH WILL KEEP VFR AT THIS TIME DUE TO CONFIDENCE. BETTER COVERAGE TO CONVECTION EXPECTED TUE WITH SW GUSTS 15-20KT. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM MON...A BROAD UPPER TROUGH AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH TUES NIGHT WITH THE FRONTAL BOUNDARY PROGGED TO PUSH THROUGH THE REGION WED. MOISTURE AND INSTABILITY INCREASE TUES AND COULD SEE SHOWERS AND THUNDERSTORMS REDUCE CIGS/VSBYS TUES THROUGH WED. THE FRONT STALL WILL SOUTH OF THE REGION LATE WED INTO THURS WITH BEST SHOWER/TSTM CHANCES ACROSS SOUTHERN AREAS...BEST CHANCES AT OAJ/EWN. HIGH PRESSURE BUILDS SOUTH OVER THE TERMINALS BY LATE WEEK WITH VFR CONDITIONS DOMINATING. && .MARINE... SHORT TERM /THROUGH TUESDAY/... AS OF 630 PM MONDAY...NO SIG CHANGES NEEDED TO PREVIOUS FORECAST AT THIS TIME. LATEST OBS SHOW SW WINDS 10-20KT WITH SEAS 2-5FT. LIGHT TO MODERATE SOUTHWEST FLOW CONTINUES AROUND THE PERIPHERY OF HIGH PRESSURE TO THE EAST. EXPECT SW WINDS OF 10 TO 15 KNOTS OVER THE SOUTHERN SECTIONS AND GENERALLY 15 TO 20 KNOTS OVER THE CENTRAL AND NORTHERN WATERS AND THE SOUNDS TONIGHT AND TUESDAY. SEAS WILL GENERALLY RUN 2 TO 4 FEET WITH A FEW 5 FOOTERS POSSIBLE OVER THE OUTER WATERS. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM MON...THE BERMUDA HIGH WILL PUSH FARTHER OFFSHORE TUES NIGHT INTO WED. SW GRADIENT TIGHTENS SLIGHTLY WED ACROSS THE SOUTHERN WATERS AHEAD OF A BACKDOOR COLD FRONT BRINGING SW WINDS AROUND 15-20 KT WITH HIGHER GUSTS WHILE NORTHERN WATERS ARE EXPECTED TO REMAIN BELOW 15 KT. COULD SEE MINIMAL SCA CONDITIONS DEVELOP WITH LOCAL SWAN SLIGHTLY HIGHER THAN 12Z WAVEWATCH III...INDICATING 6 FT SEAS ACROSS THE OUTER PORTIONS OF THE SOUTHERN OUTER WATERS. THE FRONT THEN SLOWLY PUSHES THROUGH THE WATERS WED/WED NIGHT AND STALLS TO THE SOUTH WITH WINDS SHIFTING TO NE THROUGH THE END OF THE WEEK. MODELS VARY ON WIND SPEEDS THURS INTO EARLY FRI BASED ON THE STRENGTH OF SEVERAL AREAS OF LOW PRES PROGGED TO DEVELOP ALONG THE FRONT BUT GENERALLY EXPECT WINDS AROUND 10-20 KT WITH SEAS AROUND 3-5 FT. AN INVERTED TROUGH WILL DEVELOP OFF THE CAROLINA COAST THURS AND FRI...BUT UNCERTAINTY REMAINS AS TO HOW CLOSE TO THE COAST THIS FEATURE WILL RESIDE AND THUS THERE IS GREATER UNCERTAINTY IN THE WIND/SEAS FORECAST FOR LATE WEEK INTO SAT. CURRENTLY EXPECT WINDS SHIFTING E SAT WITH SEAS 2-4 FT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CTC NEAR TERM...CTC/CQD SHORT TERM...CTC LONG TERM...DAG AVIATION...CQD/DAG MARINE...CTC/CQD/DAG
Hazardous weather outlook, Jun 17, 11:24 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1124 AM EDT MON JUN 17 2013 NCZ029-044>047-079>081-090>094-098-181615- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1124 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-181615- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1124 AM EDT MON JUN 17 2013 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 5:14 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
514 PM EDT MON JUN 17 2013
NCZ045>047-081-172200-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
514 PM EDT MON JUN 17 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 600 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRESWELL...OR ABOUT 19 MILES SOUTHEAST OF EDENTON...MOVING SOUTHEAST
AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GUM NECK......FRYING
PAN LANDING...CENTER OF DARE COUNTY BOMBING RANGE...LAKE WORTH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3556 7581 3556 7585 3561 7588 3557 7588
3549 7596 3572 7651 3595 7637 3600 7617
3600 7606 3596 7601 3585 7606 3565 7604
3576 7599 3589 7599 3593 7593 3596 7596
3598 7588 3597 7582 3591 7576 3581 7572
TIME...MOT...LOC 2114Z 299DEG 39KT 3584 7631Special weather statement, Jun 17, 6:04 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 604 PM EDT MON JUN 17 2013 NCZ045-046-081-172300- MAINLAND HYDE-TYRRELL-WASHINGTON- 604 PM EDT MON JUN 17 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 700 PM EDT... AT 602 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTER OF PHELPS LAKE...OR ABOUT 20 MILES EAST OF PLYMOUTH...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALLIGATOR LAKE. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. SOME WEAK ROTATION HAS BEEN DETECTED WITH THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY FORM WITH LITTLE ADVANCE NOTICE. IF A TORNADO IS SPOTTED...SEEK SHELTER AND MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3561 7614 3550 7644 3580 7656 3588 7636 TIME...MOT...LOC 2202Z 334DEG 6KT 3576 7641 TL
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:14 PM EDT | Special Weather Statement | MHX | Tyrrell | 46 min |
| Jun 17, 5:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jun 17, 6:04 PM EDT | Special Weather Statement | MHX | Tyrrell | 56 min |
| Jun 17, 6:38 PM EDT | Areal Flood Advisory | MHX | Tyrrell, Washington | 82 min |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.